Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, SC

July 24, 2016Liberty County, Long County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 24, 2016, 5:13 PM EDT for Liberty County, Long County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Jul 24, 2016, 6:00 PM EDT
In force
47 min
Issued by
NWS Charleston, SC

Counties Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
725 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

628 
WWUS82 KCHS 242113
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN JUL 24 2016
 
GAZ137-138-242200-
LONG GA-INLAND LIBERTY GA-
513 PM EDT SUN JUL 24 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES UNTIL 600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HINESVILLE...MOVING WEST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND 
           LIGHTNING. 

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD 
           CEASE. MOVE INDOORS IMMEDIATELY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...LUDOWICI...FORT
STEWART...MCINTOSH...WALTHOURVILLE...MIDWAY... FLEMINGTON AND
ALLENHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3200 8182 3207 8169 3203 8161 3197 8159
      3197 8157 3196 8156 3196 8152 3197 8151
      3195 8147 3177 8143 3168 8184 3180 8194
TIME...MOT...LOC 2113Z 079DEG 12KT 3186 8160 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:25 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 24, 3:25 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
325 PM EDT SUN JUL 24 2016

.SYNOPSIS...
Atlantic high pressure will prevail through much of the week while
a weak trough persists inland.

&&

.NEAR TERM /THROUGH TONIGHT/...
Isolated convection will quickly wane this evening with the loss
of insolation. Expect a dry and humid night for the region with
overnight lows ranging from the mid 70s inland to the lower 80s at
the beaches, Downtown Charleston and around Lake Moultrie. Some
isolated, nocturnal convection should redevelop near the western
wall of the Gulf Stream after midnight, but this activity will
largely remain offshore as low-level winds veer back to the
southwest.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Once again, little to no change in the pattern through mid week.  A
deep layer ridge will continue over the region. Deep layer moisture
will be the lowest/most marginal for Monday, which will translate to
the lowest pops/coverage for afternoon convection. Have maintained
15-20% pops. By Tuesday and Wednesday, deep layer moisture increases
slightly, but still keeping afternoon pops in the slight chance to
very low end chance levels. Convection will be triggered by the sea
breeze, then could be locally enhanced by any boundary interactions.
Thus, an isolated strong storm cannot be ruled out. Steering flow
will continue very light, which increases the chance for locally
heavy rainfall. Temperatures will continue above normal with highs
in the lower to mid 90s and lows in the mid to upper 70s most
areas.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
The synoptic pattern will change very little in the long term
period. Mid/upper level ridging will persist through late week. At
the surface, the primary features will be Atlantic high pressure and
a trough of low pressure inland. A weak front may approach late
week, however it will likely stall and eventually dissipate before
reaching the local area. Fairly typical summertime PoP scheme in the
forecast, generally 20-30% chances. Coverage will peak in the
afternoon and evening when instability is greatest. Another period
of above normal temperatures with highs forecast in the mid/upper
90s and lows in the mid/upper 70s.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
VFR. Showers/tstms could get close to KCHS 18-22z per recent radar
trends, so will carry a VCSH or VCTS for now as most of this
activity will remain to the North and Northwest of the terminal.

Extended Aviation Outlook: VFR will prevail both sites through
the work week. Brief flight restrictions possible each afternoon
with isolated showers/thunderstorms.

&&

.MARINE...
Tonight: South winds will gradually veer southwest later this
evening. Winds will largely remain less than 15 kt with seas 2-4
ft. Isolated showers/tstms should redevelop closer to the western
wall of the Gulf Stream later tonight.

Monday through Friday: No highlights expected through the period.
Atlantic high pressure will prevail through the period with south-
southwest winds through Thursday. Still expect winds to be 15
knots or less and seas generally 3 to 4 feet or less. Isolated to
scattered mainly late night through morning showers and
thunderstorms.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

ST/RFM
Hazardous weather outlook, Jul 24, 3:43 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
343 AM EDT SUN JUL 24 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-250900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
343 AM EDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 3:43 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN JUL 24 2016

SCZ044-045-052-242030-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
343 PM EDT SUN JUL 24 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 430 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOOSE CREEK...MOVING WEST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH
CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...NAVAL WEAPONS
STATION CHARLESTON...SLANDS BRIDGE...LADSON AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3309 7992 3296 7992 3294 8004 3300 8005
      3299 8010 3300 8010 3302 8016 3301 8018
      3299 8015 3300 8013 3298 8011 3298 8013
      3294 8010 3290 8034 3318 8033
TIME...MOT...LOC 1943Z 089DEG 15KT 3301 8001
Local storm report, Jul 24, 3:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     SAVANNAH AIRPORT        32.13N  81.20W
07/24/2016  M46 MPH          CHATHAM            GA   ASOS

            THE ASOS SITE AT THE SAVANNAH INTERNATIONAL AIRPORT
            MEASURED A 40 KNOT...46 MPH...WIND GUST WITH A PASSING
            THUNDERSTORM.

&&

EVENT NUMBER CHS1600664

BSH
Special weather statement, Jul 24, 4:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN JUL 24 2016

SCZ044-045-052-242045-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
400 PM EDT SUN JUL 24 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 445 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROWFIELD PLANTATION...OR OVER GOOSE
CREEK... MOVING WEST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NORTH
CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...NAVAL WEAPONS
STATION CHARLESTON...SLANDS BRIDGE...LADSON AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3311 7995 3296 7994 3294 8003 3300 8005
      3299 8010 3300 8010 3302 8016 3301 8018
      3299 8015 3300 8013 3298 8011 3298 8013
      3293 8009 3288 8035 3319 8040
TIME...MOT...LOC 2000Z 090DEG 17KT 3302 8004
Special weather statement, Jul 24, 4:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT SUN JUL 24 2016

GAZ137-138-242115-
LONG GA-INLAND LIBERTY GA-
427 PM EDT SUN JUL 24 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES UNTIL 515 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCINTOSH...OR NEAR HINESVILLE. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...FORT STEWART...MCINTOSH...WALTHOURVILLE...RICEBORO...
FLEMINGTON AND ALLENHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3170 8147 3170 8166 3192 8167 3190 8144
TIME...MOT...LOC 2027Z 127DEG 3KT 3178 8154
Special weather statement, Jul 24, 4:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SUN JUL 24 2016

SCZ044-050-242130-
DORCHESTER SC-CHARLESTON SC-
450 PM EDT SUN JUL 24 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES UNTIL 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLETON PLACE...MOVING SOUTHWEST AT 10
MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...

NORTH CHARLESTON...ARCHDALE...MAGNOLIA GARDENS...MIDDLETON
PLACE...HOLLYWOOD...RAVENEL AND MEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3293 8011 3280 8001 3267 8018 3284 8031
TIME...MOT...LOC 2049Z 049DEG 9KT 3286 8014
Special weather statement, Jul 24, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN JUL 24 2016

GAZ137-138-242200-
LONG GA-INLAND LIBERTY GA-
513 PM EDT SUN JUL 24 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES UNTIL 600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HINESVILLE...MOVING WEST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...LUDOWICI...FORT
STEWART...MCINTOSH...WALTHOURVILLE...MIDWAY... FLEMINGTON AND
ALLENHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3200 8182 3207 8169 3203 8161 3197 8159
      3197 8157 3196 8156 3196 8152 3197 8151
      3195 8147 3177 8143 3168 8184 3180 8194
TIME...MOT...LOC 2113Z 079DEG 12KT 3186 8160

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:53 AM EDTSpecial Marine WarningCHS67 min
Jul 24, 12:59 PM EDTSpecial Marine WarningCHS91 min
Jul 24, 3:43 PM EDTSpecial Weather StatementCHSBerkeley47 min
Jul 24, 4:00 PM EDTSpecial Weather StatementCHSDorchester45 min
Jul 24, 4:05 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston55 min
Jul 24, 4:50 PM EDTSpecial Weather StatementCHSCharleston40 min
Jul 24, 3:41 PM EDTSpecial Weather StatementCHSBryan49 min
Jul 24, 4:27 PM EDTSpecial Weather StatementCHSLiberty48 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.